Neurology
8 calculators
Neurological scoring systems for stroke severity, subarachnoid haemorrhage, functional outcome, and head injury in adults and children.
Related Specialties
NIH Stroke Scale
The National Institutes of Health Stroke Scale quantifies neurologic impairment after acute stroke by scoring 15 examination items (level of consciousness, orientation, commands, gaze, visual fields, facial palsy, motor arm and leg, ataxia, sensory, language, dysarthria, and extinction). The total ranges 0–42; higher scores indicate more severe deficit.
NeurologyABCD2 Score for TIA
The ABCD2 score stratifies the short-term risk of stroke after a transient ischemic attack (TIA) using Age, Blood pressure, Clinical features, Duration of symptoms, and Diabetes. The total ranges 0–7 and estimates the 2-day risk of subsequent stroke.
NeurologyHunt and Hess Scale
The Hunt and Hess scale classifies the clinical severity of aneurysmal subarachnoid hemorrhage into five grades based on headache, nuchal rigidity, level of consciousness, and focal deficits. Higher grades predict higher mortality.
NeurologyModified Rankin Scale
The modified Rankin Scale (mRS) measures the degree of functional disability after a stroke or other neurologic event using six levels from 0 (no symptoms) to 5 (severe disability), plus 6 for death. It is the standard outcome measure in stroke trials.
NeurologyOttawa SAH Rule
The Ottawa Subarachnoid Hemorrhage Rule identifies patients with acute nontraumatic headache who require CT to rule out SAH. If any of six high-risk findings is present, CT is indicated; if none are present, CT is not required (100% sensitivity).
NeurologyFOUR Score
The FOUR (Full Outline of Unresponsiveness) score assesses coma depth using four components — Eye response, Motor response, Brainstem reflexes, and Respiration — each scored 0–4 for a total of 0–16. Lower scores indicate deeper coma and higher in-hospital mortality.
NeurologyRACE Scale
The RACE (Rapid Arterial oCclusion Evaluation) scale is a prehospital tool that scores 5 items — facial palsy, arm motor, leg motor, gaze deviation, and aphasia/agnosia — on a 0–9 scale. A score of 5 or more suggests a large vessel occlusion stroke.
NeurologyEssen Stroke Risk Score
The Essen Stroke Risk Score (ESRS) estimates the long-term risk of recurrent stroke in patients with a history of ischemic stroke or TIA. Points are awarded for age, hypertension, diabetes, prior myocardial infarction, other cardiovascular disease, peripheral arterial disease, smoking, and prior ischemic events; the total ranges 0–9.
Neurology